Alert archive / Oklahoma / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jun 30, 2020, 2:47 AM CDT for 15 counties in Oklahoma. It took effect at Jun 30, 2020, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2020, 2:47 AM CDT (07:47 UTC)
- In effect from
- Jun 30, 2020, 12:00 PM CDT
- Expired
- Jun 30, 2020, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4173 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.5
The text
As transmitted.
650 WWUS84 KOUN 300747 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 247 AM CDT Tue Jun 30 2020 OKZ004>006-009>011-014>016-021-022-033>036-010100- /O.UPG.KOUN.FW.A.0005.200630T1700Z-200701T0100Z/ /O.NEW.KOUN.FW.W.0007.200630T1700Z-200701T0100Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson- 247 AM CDT Tue Jun 30 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS IN WESTERN OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning for this afternoon through early evening for portions of western Oklahoma. This replaces the Fire Weather Watch that was in effect. * TIMING...Noon through 8pm. * WINDS...Southwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...95 to 106. * IMPACTS...Any fires that start will be somewhat difficult to control, and the heat will make firefighting efforts hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
1 follow-up statement
075 WWUS84 KOUN 301937 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 237 PM CDT Tue Jun 30 2020 OKZ004>006-009>011-014>016-021-022-033>036-010100- /O.CON.KOUN.FW.W.0007.000000T0000Z-200701T0100Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson- 237 PM CDT Tue Jun 30 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS IN WESTERN OKLAHOMA... * TIMING...Through 8pm. * WINDS...South southwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * TEMPERATURES...100 to 105. * IMPACTS...Any fires that start will be somewhat difficult to control, and the heat will make firefighting efforts hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jun 30, 12:27 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 30, 12:27 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1227 AM CDT Tue Jun 30 2020
...New AVIATION...
.SHORT TERM...
(Tonight through Tuesday)
Issued at 946 PM CDT Mon Jun 29 2020
Made a few modifications to temperatures over the next few hours
to match better with current conditions; otherwise, no other
changes overnight.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 214 PM CDT Mon Jun 29 2020
A front will start to move in Wednesday, but as this stalls between
northwest and central Oklahoma, a thermal ridge will develop across
central Oklahoma keeping the area quite hot.
Temperatures will gradually start to return to normal as the ridge
shifts westward late week. Perturbations along the eastern periphery
of the upper level ridge will allow for some low rain chances
Thursday through the weekend.
Day
&&
.AVIATION...
(06Z TAFS)
Issued at 1227 AM CDT Tue Jun 30 2020
Non-convective low level wind shear should be common through early
morning at most sites. Otherwise, aviation impacts should be
minimal with VFR conditions likely prevailing. MVFR stratus should
be east of all TAF sites. Gusty southerly winds will continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 98 76 102 75 / 0 0 0 10
Hobart OK 106 73 104 74 / 0 0 0 10
Wichita Falls TX 102 76 104 76 / 0 0 0 10
Gage OK 104 66 99 70 / 0 0 0 10
Ponca City OK 100 75 102 74 / 0 0 0 10
Durant OK 94 76 97 75 / 10 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from noon CDT today through this evening for
OKZ004>006-009>011-014>016-021-022-033>036.
Heat Advisory from noon today to 9 PM CDT this evening for
OKZ039-045-046-050.
TX...Heat Advisory from noon today to 9 PM CDT this evening for
TXZ090.
&&
SHORT TERM...09
LONG TERM....14
AVIATION...09Hazardous weather outlook, Jun 29, 10:09 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1009 PM CDT Mon Jun 29 2020 OKZ004>048-050>052-TXZ083>090-010315- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1009 PM CDT Mon Jun 29 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Heat... Heat index values at 105 degrees or higher are expected on Tuesday and Wednesday afternoons. .Fire Weather... Elevated to near critical fire weather conditions are expected across western Oklahoma and western north Texas Tuesday afternoon. .Thunderstorms... Low thunderstorm chances exist Thursday night through Friday night across the area. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
Nearby
Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.